hi y'all....long time no talk to. i've got a difficult question i'm trying to sort out, regarding my therapy.
I'm on levoxyl 1mg. I'm also taking guggulsterones, and maca. I've just started ortho-tricyclen.
does anybody see any issues with this mix of meds?
i wanted to get back on the pill, because despite the thyroid therapy, my skin is still breaking out, and the pill is the only thing that's been able to clear it up. Unfortunately, last time i was on the pill is when i came to a full thyroid crisis. Now i don't know if this is the pill's cause exactly, because i was also under extreme stress, and was severely undereating at the same time.
however, i am a bit concerned....mostly, regarding MAca and the Pill. I was on another site and asked this question and was basically told that i was on steroids, and i needed to stop it because that's what was causing my zits. i think this is bollox but that's neither here nor there.
does anyone have any ideas for me?
thanks!<p>[This message has been edited by Tryska (edited 01-01-2002).]
Hi Tryska. Some of the commercial sites selling Maca say that it should not be taken with birth control pills. But it did not explain and I find no listings of contraindications when taking the two together.
I think because Maca is supposed to increase fertility by balancing your hormones, taking birth control pills along with Maca may impact the body chemistry. But I don't know if it changes the efficacy of the birth control.
Also, acne (particularly cystic acne - those painful red bumps under the skin) can be a symptom of hypothyroid. It may be one of your first indications that you need a slight increase in your meds.
after doing some more research, i know i'm most likely gonn ahave to have my T-4 dose increased.....i'm still see-sawing on the maca.
on the one hand, it doesn't make sense to have it balancing my sex hormones when they are coming from outside my body. on the other hand, i appreciate the adrenal support i'm getting from it.
as for the acne - i'm aware of the idea that hypo could be causing it, however, it's gotten worse as i've pogressed in feeling better. My skin was aweosme on the pill, and even for 4 or 5 months after getting off the pill. However, since i started low-carbing, it flares up when i do eat simple carbs.....and when i'm premenstrual.....it's jsut so sensitive, and it's driving me nuts.